MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL
Model Number M0061552220
Medical Device Problem Codes Break (1069); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a polaris loop ureteral stent was used during a ureteral stenting procedure in the ureter, performed on (b)(6) 2023.During preparation, when the physician unpacked the device, it was found that the stent shaft was found broken.Another polaris loop ureteral stent was opened and was used to successfully complete the procedure.A photo of the complaint device was provided and showed that the stent shaft was broken and kinked.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6).Imdrf device code a0401 captures the reportable event of stent shaft break.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6).Block h6: imdrf device code a0401 captures the reportable event of stent shaft break.Block h10: the device was not returned for analysis; however, photos were provided, and observation of the photo showed that the stent shaft was detached and kinked in different sections.The stent shaft was stretched out in the side port holes.It was also observed that that the suture was unloaded and cut.No other problems with the photo of the device were noted.The reported event was confirmed.Based on all the gathered evidence, it was possible that some operational factors, interaction of the excess force during interaction with the suture string and/or an entanglement such as with the guide wire used for their setting up during the preparation could have caused the issues.Some kind of tension was applied over the device could have contributed to the failures as well.Consequently, affecting the performance of the device.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.This supplemental report was not able to be submitted on-time by boston scientific because of delayed acknowledgments from fda for the initial report.An fda system issue resulted in the delayed acknowledgements.This report will not be considered late, because it was the result of an fda system issue.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6) hospital.Imdrf device code a0401 captures the reportable event of stent shaft break.The returned polaris loop ureteral stent was analyzed, and a visual evaluation noted that the stent shaft was detached and kinked, and the side port holes were stretched out.The suture was not returned, and the positioner was in good condition.A photo was provided, and it was also observed that the stent shaft was detached and kinked in different sections.The stent was stretched out in the side port holes.A functional test was performed and a mandrel of 0.036" passed through the stent without resistance.The reported event was confirmed.Based on all the gathered information and product analysis, the device shaft was detached, kinked and stretched in their side port holes.The suture was not returned indicating that it was removed, and the stent was used.It is possible that some operational factors, interaction of the excess force during interaction with the suture string and/or an entanglement such as with the guide wire used for their setting up during the preparation could have caused the issues.Some kind of tension applied over the device could have contributed to the failures and affecting the performance of the device.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.

Brand Name
POLARIS LOOP
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16518521
Report Number3005099803-2023-01153
Device Sequence Number16982657
Product Code FAD
UDI-Device Identifier08714729421023
UDI-Public08714729421023
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2025
Device Model NumberM0061552220
Device Catalogue Number155-222
Device Lot Number0028804309
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/15/2023
Supplement Date Received by Manufacturer03/14/2023
05/26/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date04/26/2023
06/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale